Texas, 2005

Damaging Wind in Texas, May 8, 2005

May 8, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 8, 2:17 AM CST, 6 hours 38 minutes earlier.

Area forecast discussion, May 8, 2:17 AM CST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 AM CDT SUN MAY 8 2005

.DISCUSSION...

UPPER LOW OVER THE NORTHERN PLAINS WITH TROUGH TO
A SHORT WAVE OVER AZ THIS MORNING TO MOVE EAST TODAY
AND MONDAY...THEN RIDGE WILL CONTROL THE WEATHER UNTIL
LATER IN THE WEEK. MODELS STILL HAVE SOME DISAGREEMENT
THIS MORNING...WILL LEAN TOWARD THE GFS...BUT CUT BACK
ON THE RAIN AMOUNTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  64  83  65 /  40  60  20  10
MLU  83  64  82  64 /  20  40  20  10
DEQ  78  62  82  62 /  50  60  20  10
TXK  80  63  81  65 /  50  60  20  10
ELD  81  63  82  64 /  40  60  20  10
TYR  79  63  84  67 /  50  60  20  10
GGG  80  62  84  66 /  50  60  20  10
LFK  81  65  86  67 /  50  50  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

IV
Hazardous weather outlook, May 8, 5:00 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN MAY 8 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN MAY 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
TO THE WEST OF A LINE FROM PRESCOTT ARKANSAS TO BOSSIER CITY TO
HEMPHILL TEXAS. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TONIGHT.

The radar

The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 14:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cherokee

When
May 8, 8:55 AM CST
Where
Cherokee County, Rusk
Measured
58 kt (67 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.800, -95.150

Several trees down on FM 768...FM 2267 and FM 2112.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481558.